Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 7, 2005, 1:47 AM CDT for Mountrail County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 1:47 AM CDT (06:47 UTC)
- Expired
- May 7, 2005, 2:29 AM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 070648 SVRBIS NDC061-070745- /O.NEW.KBIS.SV.W.0003.050507T0647Z-050507T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 147 AM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 245 AM CDT * AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST OF NEW TOWN...OR ABOUT 53 MILES WEST OF MINOT...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF BELDEN AROUND 210 AM CDT LAT...LON 4799 10254 4789 10232 4807 10196 4828 10223 $$ LM
2 follow-up statements
000 WWUS53 KBIS 070717 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 217 AM CDT SAT MAY 7 2005 NDC061-070745- /O.CON.KBIS.SV.W.0003.000000T0000Z-050507T0745Z/ MOUNTRAIL ND- 217 AM CDT SAT MAY 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR EASTERN MOUNTRAIL COUNTY... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF BELDEN...OR ABOUT 43 MILES WEST OF MINOT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MOUNTRAIL COUNTY AT 230 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4799 10254 4789 10232 4807 10196 4838 10214 $$ LM
000 WWUS53 KBIS 070729 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 229 AM CDT SAT MAY 7 2005 NDC061-070739- /O.CAN.KBIS.SV.W.0003.000000T0000Z-050507T0745Z/ MOUNTRAIL ND- 229 AM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOUNTRAIL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4799 10254 4789 10232 4807 10196 4838 10214 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:12 PM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, May 6, 3:12 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT FRI MAY 6 2005 .SHORT TERM... MODELS IN AGREEMENT WITH MAIN FEATURES IN SHORT TERM PERIOD. STRONG MID LEVEL LOW MOVES FROM SOUTHERN ROCKIES TO NORTHERN PLAINS THROUGH PERIOD. LEE TROUGH ALONG ROCKIES RESPONDS TO LOWERING HEIGHTS AND LOW PRESSURE DEEPENS OVER DAKOTAS. IN SHORT TERM HIGH PRESSURE CENTERED OVER NORTHEAST NORTH DAKOTA IS CONTINUING TO PUSH DRY AIR AT SURFACE TO CENTRAL NORTH DAKOTA WITH T/DS REMAINING IN THE 20S...T/DS NEARING 40 OVER SOUTHWEST WHERE WARMFRONT IS DEVELOPING. WEAK CONVECTION OVERRUNNING HIGH PRESSURE HELPING SOME TO MOISTEN COLUMN. LOW LEVEL JET INCREASES TO 50KT OVERNIGHT AND CONVECTION WILL CONTINUE TO DEVELOP ALONG FRONT OVERNIGHT AND CONTINUE THROUGH MUCH OF THE WEEKEND AS SURFACE LOW PULLS ABUNDANT MOISTURE INTO REGION AND FRONTAL SYSTEMS AND SURFACE LOW PROVIDE FORCING. MODELS CONTINUE TO SLOW SYSTEM AND WILL ADD LINGERING SHOWERS TO MONDAY MORNING. TUESDAY CWA BETWEEN SYSTEMS WITH WEAK HIGH PRESSURE AND COOLER CANADIAN AIRMASS OVER REGION. .LONG TERM...LONG TERM FORECAST HIGHLIGHT IS THE NEXT CUTOFF LOW/SHORT WAVE THAT BRINGS WEATHER TO THE NORTHERN PLAINS STARTING TUESDAY AFTERNOON SOUTHWEST...AND THEN SPREADS STATEWIDE BY WEDNESDAY MORNING...AND LASTS THROUGH THURSDAY NIGHT BEFORE FINALLY MOVING EAST. CHANGED PRECIP WORDING TO JUST RAIN SHOWERS AND TOOK OUT THUNDER. EXTENDED MODELS ARE IN GOOD AGREEMENT OF PREVENTING ANY MAJOR SOUTHERLY MOISTURE TRANSPORT AND KEEPING DECENT INSTABILITY WELL TO THE SOUTH OF HERE. ALSO...TEMPS SHOULD BE RATHER COOL...BELOW SEASONAL NORMS...KEEPING ANY CHANCE OF THUNDER CLOSE TO ZERO. POTENTIAL FOR SOME DECENT RAIN ACCUMULATION CONTINUES TO BE GOOD. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING CENTRAL AND WEST UNTIL 6 PM && HW/NH
Hazardous weather outlook, May 6, 2:57 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 257 AM CDT FRI MAY 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070756- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 257 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE FORECAST AREA LATE THIS MORNING AND AFTERNOON...AS LOW RELATIVE HUMIDITY AND WINDY CONDITIONS WILL PROMOTE HIGH FIRE DANGER. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHWESTERN AREAS THIS AFTERNOON...AND MOVE NORTHEAST INTO CENTRAL AREAS TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE REGION SATURDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...WITH HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JC
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:39 PM CDT | Tornado Warning | BIS | Sheridan | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.